Alert archive / Kansas / Snow Advisories in 2007
Snow Advisory 4, NWS Topeka, KS
NWS Topeka, KS issued this snow advisory at Apr 13, 2007, 4:14 PM CDT for 23 counties in Kansas. It took effect at Apr 13, 2007, 7:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2007, 4:14 PM CDT (21:14 UTC)
- In effect from
- Apr 13, 2007, 7:00 PM CDT
- Expired
- Apr 14, 2007, 7:54 AM CDT
- In force
- 13 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KTOP 132114 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 414 PM CDT FRI APR 13 2007 .A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE SOUTHERN PLAINS OVERNIGHT. COLD AIR BOTH ALOFT AND AT THE SURFACE WILL CHANGE THE RAIN TO SNOW BY THIS EVENING INTO THE OVERNIGHT HOURS. THE SNOW WILL BE MODERATE TO HEAVY AT TIMES DURING THE OVERNIGHT HOURS. THE SNOW WILL GRADUALLY END DURING THE MORNING HOURS OF SATURDAY. KSZ020-021-034-035-140515- /O.CAN.KTOP.WS.W.0003.000000T0000Z-070414T1200Z/ /O.NEW.KTOP.SN.Y.0004.070414T0000Z-070414T1500Z/ CLOUD-CLAY-OTTAWA-DICKINSON- INCLUDING THE CITIES OF...CONCORDIA...CLAY CENTER...ABILENE 414 PM CDT FRI APR 13 2007 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. A STEADY RAIN IS EXPECTED TO MIX WITH SNOW THIS EVENING...AND CHANGE OVER TO ALL SNOW DURING THE LATE EVENING INTO THE OVERNIGHT HOURS AS A STORM SYSTEM LIFTS OUT OVER THE AREA. BRIEF PERIODS OF LOCALLY MODERATE TO HEAVY SNOWFALL CAN BE EXPECTED...WITH UP TO 3 TO 5 INCHES POSSIBLE OVERNIGHT. VISIBILITIES MAY BE REDUCED AT TIMES...ESPECIALLY IN THE HEAVIEST CONVECTIVE ACTIVITY WHICH WILL HAVE THE GREATEST POTENTIAL FOR SNOW ACCUMULATIONS. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ008>010-022-023-036-037-140515- /O.CAN.KTOP.WW.Y.0006.000000T0000Z-070414T1200Z/ /O.NEW.KTOP.SN.Y.0004.070414T0000Z-070414T1500Z/ REPUBLIC-WASHINGTON-MARSHALL-RILEY-POTTAWATOMIE-GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...MANHATTAN...JUNCTION CITY 414 PM CDT FRI APR 13 2007 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. A STEADY RAIN IS EXPECTED TO MIX WITH SNOW THIS EVENING...AND CHANGE OVER TO ALL SNOW DURING THE LATE EVENING INTO THE OVERNIGHT HOURS AS A STORM SYSTEM LIFTS OUT OVER THE AREA. BRIEF PERIODS OF LOCALLY MODERATE TO HEAVY SNOWFALL CAN BE EXPECTED...WITH 1 TO 3 INCHES POSSIBLE OVERNIGHT. VISIBILITIES MAY BE REDUCED AT TIMES...ESPECIALLY IN THE HEAVIEST CONVECTIVE ACTIVITY WHICH WILL HAVE THE GREATEST POTENTIAL FOR SNOW ACCUMULATIONS. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ011-012-024-026-038>040-054-055-140515- /O.CAN.KTOP.WW.Y.0006.070414T0000Z-070414T1500Z/ /O.NEW.KTOP.SN.Y.0004.070414T0000Z-070414T1500Z/ NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE...EMPORIA 414 PM CDT FRI APR 13 2007 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT SATURDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. A STEADY RAIN IS EXPECTED TO MIX WITH SNOW THIS EVENING...AND CHANGE OVER TO ALL SNOW DURING THE LATE EVENING INTO THE OVERNIGHT HOURS AS A STORM SYSTEM LIFTS OUT OVER THE AREA. BRIEF PERIODS OF LOCALLY MODERATE TO HEAVY SNOWFALL CAN BE EXPECTED...WITH 1 TO 2 INCHES POSSIBLE OVERNIGHT. VISIBILITIES MAY BE REDUCED AT TIMES...ESPECIALLY IN THE HEAVIEST CONVECTIVE ACTIVITY WHICH WILL HAVE THE GREATEST POTENTIAL FOR SNOW ACCUMULATIONS. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT ONLY ENOUGH TO CAUSE INCONVENIENCES SUCH AS TRAVEL DELAYS. $$ KSZ056-132215- /O.CAN.KTOP.WW.Y.0006.070414T0000Z-070414T1500Z/ FRANKLIN- INCLUDING THE CITY OF...OTTAWA 414 PM CDT FRI APR 13 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE WINTER WEATHER ADVISORY. PERIODS OF RAIN...WITH SNOW MIXING IN AT TIMES WILL REMAIN POSSIBLE DURING THE EVENING INTO THE OVERNIGHT HOURS. TOTAL SNOWFALL AMOUNTS ARE EXPECTED TO REMAIN BELOW ONE INCH ACROSS FRANKLIN COUNTY...THEREFORE THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ BLAIR
4 follow-up statements
000 WWUS43 KTOP 140209 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 909 PM CDT FRI APR 13 2007 .A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS THE SOUTHERN PLAINS TONIGHT. COLD AIR BOTH ALOFT AND AT THE SURFACE WILL BRING ACCUMULATING SNOWS TO THE AREA. THE SNOW WILL BE MODERATE TO HEAVY AT TIMES DURING THE OVERNIGHT HOURS. THE SNOW WILL GRADUALLY END DURING THE MORNING HOURS OF SATURDAY. KSZ008>012-020-140315- /O.CAN.KTOP.SN.Y.0004.000000T0000Z-070414T1500Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA 909 PM CDT FRI APR 13 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW ADVISORY. SNOWFALL AMOUNTS OF AN INCH OR LESS ARE EXPECTED THROUGH THE NIGHT...THUS THE SNOW ADVISORY HAS BEEN CANCELLED. $$ KSZ056-058-059-141015- /O.EXA.KTOP.SN.Y.0004.000000T0000Z-070414T1500Z/ FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITY OF...OTTAWA 909 PM CDT FRI APR 13 2007 ...SNOW ADVISORY IN EFFECT UNTIL 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT SATURDAY. A MIX OF RAIN AND SNOW ALONG WITH PERIODS OF THUNDER SNOW WILL BRING BRIEF PERIODS OF LOCALLY MODERATE TO HEAVY SNOWFALL TO THE AREA. UP TO 3 TO 5 INCHES OF SNOW IS POSSIBLE OVERNIGHT. VISIBILITIES MAY BE REDUCED AT TIMES...ESPECIALLY IN THE HEAVIEST CONVECTIVE ACTIVITY WHICH WILL HAVE THE GREATEST POTENTIAL FOR SNOW ACCUMULATIONS. ROADS...BRIDGES...AND OVERPASSES IN THE AREA MAY BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW MAY MAKE TRAVEL DIFFICULT. $$ KSZ021>024-026-034>040-054-055-141015- /O.CON.KTOP.SN.Y.0004.000000T0000Z-070414T1500Z/ CLAY-RILEY-POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY- MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE- INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN...ABILENE... JUNCTION CITY...TOPEKA...LAWRENCE...EMPORIA 909 PM CDT FRI APR 13 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY. A MIX OF RAIN AND SNOW...ALONG WITH AREAS OF THUNDER SNOW...CAN BE EXPECTED THROUGH THE EVENING HOURS. A CHANGE OVER TO ALL SNOW WILL OCCUR INTO THE OVERNIGHT HOURS AS A STORM SYSTEM LIFTS OUT OVER THE AREA. BRIEF PERIODS OF LOCALLY MODERATE TO HEAVY SNOWFALL CAN BE EXPECTED... WITH 1 TO 2 INCHES POSSIBLE OVERNIGHT ALONG AND NORTH OF INTERSTATE 70...AND 3 TO 5 INCHES POSSIBLE ALONG AND SOUTH OF HIGHWAY 56. VISIBILITIES MAY BE REDUCED AT TIMES...ESPECIALLY IN THE HEAVIEST CONVECTIVE ACTIVITY WHICH WILL HAVE THE GREATEST POTENTIAL FOR SNOW ACCUMULATIONS. ROADS...BRIDGES...AND OVERPASSES IN THE AREA MAY BECOME SLICK AND HAZARDOUS. ACCUMULATIONS OF SNOW MAY MAKE TRAVEL DIFFICULT. $$
000 WWUS43 KTOP 140900 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 400 AM CDT SAT APR 14 2007 .A STRONG UPPER LEVEL STORM SYSTEM WILL EXIT THE REGION THIS MORNING. HOWEVER MODERATE TO HEAVY SNOW WILL LINGER A FEW MORE HOURS THIS MORNING BEFORE ENDING BY MIDMORNING. KSZ021>024-034-141000- /O.CAN.KTOP.SN.Y.0004.000000T0000Z-070414T1500Z/ CLAY-RILEY-POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...CLAY CENTER...MANHATTAN 400 AM CDT SAT APR 14 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELED THE SNOW ADVISORY. SOME LIGHT SNOW MAY OCCUR DURING THE EARLY FORENOON HOURS. HOWEVER NO ACCUMULATING SNOW IS EXPECTED. $$ KSZ026-035>040-054>056-058-059-141500- /O.CON.KTOP.SN.Y.0004.000000T0000Z-070414T1500Z/ JEFFERSON-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 400 AM CDT SAT APR 14 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. SNOW MAY ACCUMULATE AN ADDITIONAL INCH OR TWO THIS MORNING BEFORE ENDING AROUND MIDMORNING. VISIBILITIES MAY BE REDUCED AT TIMES...ESPECIALLY IN PERIODS OF HEAVIER SNOW. ROADS...BRIDGES...AND OVERPASSES IN THE AREA MAY BE SLICK. ACCUMULATIONS OF SNOW ON UNTREATED SURFACES COULD MAKE TRAVEL HAZARDOUS. $$
000 WWUS43 KTOP 141111 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 611 AM CDT SAT APR 14 2007 .A STRONG UPPER LEVEL STORM SYSTEM WILL EXIT THE REGION THIS MORNING. HOWEVER MODERATE TO HEAVY SNOW WILL LINGER A FEW MORE HOURS THIS MORNING BEFORE ENDING BY MIDMORNING. KSZ026-035>040-054-055-141215- /O.CAN.KTOP.SN.Y.0004.000000T0000Z-070414T1500Z/ JEFFERSON-DICKINSON-GEARY-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE- INCLUDING THE CITIES OF...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA 611 AM CDT SAT APR 14 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW WILL BE ENDING BY MIDMORNING. HOWEVER NO FURTHER ACCUMULATION IS EXPECTED. $$ KSZ056-058-059-141500- /O.CON.KTOP.SN.Y.0004.000000T0000Z-070414T1500Z/ FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITY OF...OTTAWA 611 AM CDT SAT APR 14 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. SNOW MAY ACCUMULATE AN ADDITIONAL INCH OR TWO THIS MORNING BEFORE ENDING AROUND MIDMORNING. VISIBILITIES MAY BE REDUCED AT TIMES... ESPECIALLY IN PERIODS OF HEAVIER SNOW. ROADS...BRIDGES...AND OVERPASSES IN THE AREA MAY BE SLICK. ACCUMULATIONS OF SNOW ON UNTREATED SURFACES COULD MAKE TRAVEL HAZARDOUS. $$
000 WWUS43 KTOP 141254 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 754 AM CDT SAT APR 14 2007 KSZ056-058-059-141400- /O.CAN.KTOP.SN.Y.0004.000000T0000Z-070414T1500Z/ FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITY OF...OTTAWA 754 AM CDT SAT APR 14 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELLED THE SNOW ADVISORY. ALTHOUGH SOME LIGHT SNOW MAY PERSIST THROUGH THE MID MORNING HOURS...ADDITIONAL ACCUMULATIONS ARE NO LONGER EXPECTED...THUS THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this snow advisory went out at Apr 13, 3:47 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 13, 3:47 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 347 PM CDT FRI APR 13 2007 .DISCUSSION... UPPER LOW CENTERED OVER CENTRAL NEW MEXICO EARLY THIS AFTERNOON CONTINUES TO BE THE MAIN FOCUS ON ASSOCIATED WEATHER ACROSS CWA DURING THE SHORT TERM. 12Z NAM INITIALIZED TOO COLD ACROSS MUCH OF KANSAS PER RAOB SOUNDINGS AND THIS LIKEWISE MAKES FORECAST TRICKY FOR THE SHORT TERM. CROSS SECTION ANALYSIS ACROSS THE CWA CONTINUES TO SUPPORT FAVORABLE DYNAMICS FOR PRECIPITATION TO CONTINUE OVER THE REGION THROUGH 12Z SATURDAY. STRONGEST FRONTOGENETICAL FORCING CENTERED BETWEEN H7 AND H5 PERSISTS FROM MID AFTERNOON THROUGH 06Z SATURDAY. AGEO VERTICAL CIRCULATION SUGGESTS GOOD VERTICAL MOTION ABOVE FRONTOGENESIS LAYER. LIKEWISE DEEP POSITIVE OMEGA FIELDS ARE COLLOCATED WITHIN THIS REGION. ICE IS MORE THAN SUFFICIENTLY INTRODUCED INTO THE COLUMN...YIELDING TO THE POTENTIAL FOR SNOW PENDING ON LOCAL THERMODYNAMICS CLOSER AT THE SFC-H85 LAYER. THIS IS WHERE THE FORECAST BECOMES TRICKY AS THIS LAYER WILL BE THE VARIABLE DETERMINING FACTOR WHETHER AREAS RECEIVE SNOW VERSUS RAIN. ONE FACTOR THAT MAY AID AND EFFECTIVELY SPEED UP THE CHANGEOVER TO SNOW...AT LEAST TEMPORARILY...WILL BE WITHIN ANY PERSISTENT STRONG CONVECTION THAT CAN RAPIDLY COOL THE COLUMN. THIS HAS BEEN OBSERVED ACROSS AREAS OF SOUTHWEST KANSAS EARLIER THIS AFTERNOON. THE TREND PER CURRENT OBSERVATIONS ALONG WITH RECENT MODEL RUNS SUGGEST CHANCES FOR WIDESPREAD SIGNIFICANT ACCUMULATING SNOWS CONTINUE TO LOOK LESS LIKELY. AREAS ACROSS WESTERN KANSAS THAT HAVE RECEIVED SNOW FOR SEVERAL HOURS TODAY HAVE HAD A DIFFICULT TIME ACCUMULATING SNOWS ON GRASSY SURFACES...WITH HARDLY ANY ON THE ROADWAYS BY MIDDAY. SOIL TEMPERATURES REMAIN IN THE LOWER 40S WHICH WILL LIMIT ACCUMULATIONS ON THE ROADWAYS AND GRASSY SURFACES DURING THE ONSET OF SNOWFALL. WITH MODELS TRENDING TOWARDS SLIGHTLY WARMER AIR NEAR THE SURFACE...THE DURATION OF SNOW WILL ALSO BE SLIGHTLY LESS THAN PREVIOUSLY EXPECTED...AND LIKEWISE LOWER ACCUMULATIONS. IN ADDITION...THE ANTICIPATED SURFACE WINDS IN COMBINATION WITH WET SNOW ON MAINLY GRASSY SURFACES SHOULD CREATE LITTLE TO NO TRAVEL PROBLEMS. THIS LEADS TO THE DECISION TO DROP THE WINTER STORM WARNING AND REPLACE THE WINTER WEATHER ADVISORY WITH A SNOW ADVISORY. SNOW ACCUMULATIONS WILL STILL BE HIGHEST ACROSS AREAS OF NORTH CENTRAL KANSAS...WITH 3-5 INCHES POSSIBLE ON MAINLY GRASSY SURFACES. LOWER AMOUNTS WILL BE FOUND IN PORTIONS OF NORTHEAST KANSAS...WITH LITTLE ACCUMULATION IN EAST CENTRAL KANSAS. A SLIGHT CHANCE OF SNOW...PERHAPS MIXED WITH RAIN...WILL HOLD ON DURING SUNRISE SATURDAY MORNING AS THE UPPER LEVEL LOW PASSES TO THE EAST OF THE REGION. IMPROVING CONDITIONS CAN BE EXPECTED AS THE DAY PROGRESSES WITH SKIES SLOWLY CLEARING. BLAIR SATURDAY NIGHT THROUGH MONDAY NIGHT...ANOTHER 5H TROUGH WILL MOVE ONSHORE ACROSS THE WESTERN CONUS SATURDAY NIGHT AND MOVE EAST AND SOUTHEAST ACROSS THE SOUTHERN ROCKIES INTO THE SOUTHERN HIGH PLAINS BY 12Z TUE. AHEAD OF THE 5H TROUGH...A DOWNSTREAM 5H RIDGE WILL AMPLIFY ACROSS THE PLAINS PROVIDING EASTERN KS WITH MOSTLY CLEAR SKIES AND MILD TEMPERATURES. A LEE SURFACE TROUGH WILL DEEPEN ACROSS THE CENTRAL AND SOUTHERN HIGH PLAINS SUNDAY AFTERNOON CAUSING SURFACE WINDS TO BECOME SOUTHERLY. HIGH TEMPERATURES ON SUNDAY WILL BE IN THE LOWER 60S ACROSS MOST OF THE CWA...WITH MID OR UPPER 50S IN AREAS OF THE SOUTHWEST COUNTIES WHERE THERE MAY BE SOME LEFT OVER SNOW COVER. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN AS THE LEE SFC TROUGH CONTINUES TO DEEPEN DURING THE DAY ON MONDAY INCREASING SOUTHERLY WINDS ACROSS THE CWA TO AROUND 15 TO 20 MPH WITH HIGHER GUSTS. WAA WILL HELP TEMPERATURES TO WARM INTO THE MID TO UPPER 60S FOR HIGHS ON MONDAY. TUESDAY AND TUESDAY NIGHT...THE 5H TROUGH OVER THE SOUTHERN HIGH PLAINS WILL WILL MOVE EAST-SOUTHEAST ACROSS TX WHILE A NORTHERN STREAM 5H TROUGH DIGS SOUTHEAST ACROSS THE EASTERN NORTHERN PLAINS AND MIDWEST. THE PHASING OF BOTH NORTHERN AND SOUTHERN BRANCH 5H TROUGH WILL OCCUR ACROSS THE MID AND LOWER MS RIVER VALLEY LATE TUESDAY NIGHT. THE BULK OF THE MOISTURE SHOULD REMAIN SOUTH ACROSS TX AND OK BUT THERE MAY BE ENOUGH RESIDUAL MOISTURE RETURN ALONG WITH LIFT AHEAD OF THE DIGGING NORTHEASTERN PLAINS 5H TROUGH AND CONVERGENCE AHEAD OF A SOUTHWARD MOVING COLD FRONT FOR SCATTERED SHOWERS AND POSSIBLY A FEW THUNDERSTORMS TO DEVELOP TUESDAY AFTERNOON ACROSS THE CWA. LOW-LEVEL CAA WILL PUSH THE FRONT SOUTH OF THE CWA LATE TUESDAY EVENING AS BOTH THE SOUTHERN AND NORTHER STREAM 5H TROUGH PHASE ACROSS MO AND AR. THE RAIN CHANCES SHOULD END FROM NORTHWEST TO SOUTHEAST ACROSS THE CWA DURING THE LATE EVENING HOURS OF TUESDAY AND EARLY MORNING HOURS OF WEDNESDAY. WEDNESDAY THROUGH THURSDAY NIGHT...ANOTHER 5H TROUGH WILL MOVE ONSHORE ACROSS THE PACIFIC NORTHWEST AND MOVE EAST ACROSS THE CENTRAL ROCKIES. THE INCREASE WESTERLY FLOW ALOFT WILL CAUSE A LEE TROUGH TO DEEPEN ACROSS THE HIGH PLAINS. SOUTHERLY LOW-LEVEL FLOW WILL HELP KEEP TEMPERATURES MILD ON WEDNESDAY WITH HIGHS IN THE MID 60S WARMING TO AROUND 70 ON WEDNESDAY. GULF MOISTURE WILL RETURN AHEAD OF THE 5H TROUGH MOVING EAST ACROSS THE CENTRAL AND NORTHERN PLAINS. THERE MAY BE ENOUGH MOISTURE AND LIFT AHEAD OF SURFACE COLD FRONT FOR A CHANCE OF SHOWERS OR THUNDERSTORMS THURSDAY EVENING. THE GFS IS A BIT FASTER MOVING THE TROUGH EAST THAN THE ECMWF...SO THE RAIN CHANCES MAY NEED TO BE INCREASED WEDNESDAY AFTERNOON ACROSS THE WESTERN AND NORTHERN COUNTIES OF THE CWA. FRIDAY...THE 5H TROUGH SHOULD MOVE OFF TO THE EAST BRINGING AN END TO ANY RAIN CHANCES DURING THE AFTERNOON HOURS. HIGHS WILL BE SLIGHTLY COOLER WITH MID TO UPPER 60S EXPECTED. GARGAN && .TOP WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY IN EFFECT FOR NORTH CENTRAL...NORTHEAST AND MUCH OF EAST CENTRAL KANSAS...GENERALLY ALONG AND NORTH OF I-35. THIS EVENING THROUGH 10 AM SATURDAY MORNING. && BLAIR/GARGAN
Hazardous weather outlook, Apr 13, 5:59 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 559 AM CDT FRI APR 13 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-141100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 559 AM CDT FRI APR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SIGNIFICANT ACCUMULATION OF SNOWFALL IS LIKELY ACROSS NORTH CENTRAL KANSAS TODAY AND TONIGHT. EXPECT 6 TO 8 INCHES OF STORM TOTAL ACCUMULATION GENERALLY ALONG AND SOUTHWEST OF A CONCORDIA TO CLAY CENTER TO ABILENE LINE BY SATURDAY MORNING. A WINTER STORM WARNING IS IN EFFECT FROM 1 PM TODAY TO 7 AM SATURDAY MORNING ACROSS THIS AREA. FOR THE REMAINDER OF THE OUTLOOK AREA SNOWFALL AMOUNTS ARE EXPECTED TO DIMINISH NORTH AND EAST OF THE WINTER STORM WARNING AREA. AREAS BORDERING THE WINTER STORM WARNING SHOULD SEE 4 TO 6 INCHES OF ACCUMULATION WHILE AREAS GENERALLY EAST OF A SENECA TO EMPORIA LINE WILL SEE SNOWFALL AMOUNTS IN THE 2 TO 4 INCH RANGE. PERSISTENT BANDS OF SNOWFALL COULD ALLOW FOR LOCALLY HIGHER SNOWFALL ACCUMULATIONS. A WINTER WEATHER ADVISORY IS IN EFFECT FOR ALL AREAS IN THE OUTLOOK AREA NORTH OF INTERSTATE 35...THAT ARE NOT ALREADY UNDER A WINTER STORM WARNING. HEAVY RAINFALL IS ALSO POSSIBLE...GENERALLY ACROSS EAST CENTRAL KANSAS THROUGH SATURDAY MORNING. HEAVY RAINFALL MAY CAUSE SOME LOCALIZED FLOODING OF LOW LYING AREAS AND STREAMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN TOPEKA. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Special weather statement, Apr 13, 3:31 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 331 PM CDT FRI APR 13 2007 KSZ039-132245- SHAWNEE- INCLUDING THE CITY OF...TOPEKA 331 PM CDT FRI APR 13 2007 ...FAULTY TORNADO SIREN IN TOPEKA VICINITY... A CHECK WITH THE SHAWNEE COUNTY SHERIFF INDICATES THAT A FAULTY TORNADO SIREN IS SOUNDING IN THE AREA OF 29TH AND CALIFORNIA. NO SEVERE WEATHER IS OCCURRING AT THIS TIME. PERSONNEL ARE WORKING ON ELIMINATING THE PROBLEM. THE REPORTS OF THE MALFUNCTION STARTED AROUND 325 PM. PF
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:13 AM CDT | Winter Storm Warning | TOP | Clay, Cloud, Dickinson, Ottawa | 13 hr |
| Apr 13, 3:13 AM CDT | Winter Weather Advisory | TOP | Brown, Douglas, Franklin, Geary, Jackson, Jefferson and 11 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.